# SDR CA130405003

- Difficulty date: March 30, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-18A-135
- Aircraft time: 7,039 hours
- Engine: Lyc O320*
- Propeller: Snsnch 74DM
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Condition: Inoperative
- Location: Magneto
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

(CAN) DURING PREFLIGHT RUNUP A HIGH RPM DROP OFF WAS REPORT ON LT MAGNETO.  NOT IMPULSE COUPLING ENGAGEMENT WAS NOTED DURING MAINTENANCE INSPECTION.  UPON REMOVAL OF DEFECTIVE MAGNETO, THE IMPULSE COUPLING WAS OBSERVED TO BE NON FUNCTIONING AND MAGENTO DRIVE GEAR COULD BE ROTATED WITH A LAG OF ROTATION OF POINTS CAM FOLLOWER.  MAGNETO HAD 50 HRS SINCE IMPULSE COUPLING AD AND 500 HR. INSPECTION COMPLIANCE.  MAGNETO BEING SHIPPED BACK TO O/H FACILITY TO INVESTIGATE FAILURE.
